Indiana, 2014Damaging Wind in Indiana, July 8, 2014
July 8, 2014 · NWS IND · 1 event in 1 county or zone
A microburst occurred in Carmel on the north side of Indianapolis on the morning of the 8th as thunderstorms along a cold front passed through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A microburst occurred in Carmel on the north side of Indianapolis on the morning of the 8th as thunderstorms along a cold front passed through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 8, 6:03 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 8, 6:03 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 AM EDT TUE JUL 8 2014
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 232 AM EDT TUE JUL 8 2014
A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TODAY AND
TRIGGER NUMEROUS THUNDERSTORMS. THEN...HIGH PRESSURE WILL BRING DRY
AND COOLER WEATHER TO THE AREA THROUGH FRIDAY. FINALLY...ANOTHER
FRONTAL SYSTEM AND UPPER DISTURBANCES WILL BRING THUNDERSTORM
CHANCES BACK BY FRIDAY NIGHT WITH CHANCES LINGERING INTO NEXT WEEK.
TEMPERATURES WILL ALSO RETURN TO NEAR NORMAL.
&&
.NEAR TERM /TODAY AND TONIGHT/...
ISSUED AT 622 AM EDT TUE JUL 8 2014
AT 620 AM...STRONG STORMS WERE ARCING FROM LAF TO IND TO BFR.
TYPICAL WIND GUSTS WERE AROUND 30 KNOTS. MEANWHILE...ADDITIONAL
WEAKER ACTIVITY WAS MOVING NORTHEAST ACROSS EAST CENTRAL ILLINOIS.
TWEAKED HOURLY POPS TO OCCASIONAL AT THE ONSET AND LIKELY AFTER
12Z...GRADUALLY BECOMING CHANCE POPS THIS AFTERNOON.
PREVIOUS DISCUSSION FOLLOWS...
MAIN FOCUS TODAY WILL BE ON THUNDERSTORM COVERAGE AND TIMING IN
ADDITION TO SEVERE POTENTIAL.
REGIONAL RADAR LOOP AND 04Z HIGH RESOLUTION RAPID REFRESH
REFLECTIVITY PROG SUGGESTS LINE OF STRONG TO SEVERE THUNDERSTORMS
ACROSS WEST CENTRAL ILLINOIS AND NORTH CENTRAL MISSOURI AND TRAILING
CONVECTION WILL CONTINUE TO MARCH EAST AND SOUTHEAST AND REACH
CENTRAL INDIANA AFTER 4 AM WITH THUNDERSTORMS LIKELY STILL OVER THE
AREA EFFECTING THE MORNING RUSH.
WITH INCREASING SPEED SHEAR ENTERING THE EQUATION... ILLUSTRATED BY
A 40 KNOT LOW LEVEL JET AND 50 KNOT 500 MILLIBAR SPEED MAX NOSING IN
NEAR AND SOUTH OF INTERSTATE 70...EXPECT THE STORMS TO CONTINUE TO
HAVE THE POTENTIAL OF PRODUCING AT LEAST ISOLATED DAMAGING WINDS AND
OR LARGE HAIL DESPITE WANING MORNING INSTABILITY. WITH MODELS
DISPLAYING EARLY DAY PRECIPITABLE WATER VALUES IN EXCESS OF 2
INCHES...COULD ALSO SEE BRIEF TORRENTIAL DOWNPOURS AS THE CONVECTIVE
COMPLEX PASSES THROUGH. WILL HIT THIS HARD IN THE HAZARDOUS WEATHER
OUTLOOK AND WEATHER STORY.
AS MORNING CONVECTION BEGINS TO WEAKEN AND MOVE EAST AND SOUTHEAST
OF THE AREA...A COLD FRONT...CURRENTLY STRETCHING FROM NEAR GRB TO
OMA...SHOULD SLIDE SOUTHEAST AND OVERTAKE THE WEAKENING SYSTEM AHEAD
OF IT. THIS LATTER STRONGER FRONT SHOULD REACH LAF SHORTLY AFTER 12Z
AND OUR SOUTHEASTERN COUNTIES EARLY TO MID AFTERNOON. THE
FRONTAL PASSAGE ALONG WITH THE MORNING CONVECTION SHOULD LIMIT HEAVY
RAIN POTENTIAL AND POSSIBLY SEVERE POTENTIAL THIS AFTERNOON DESPITE
THE ARRIVAL OF ANOTHER WAVE IN THE CYCLONIC FLOW ALOFT. THAT
SAID...MODELS DO HAVE AFTERNOON MIXED LAYER CAPES TO 1000 J/KG
ACROSS OUR SOUTHEAST HALF OR SO. SO...WOULD NOT COMPLETELY RULE
ISOLATED AFTERNOON SEVERE STORMS ESPECIALLY SOUTH OF INTERSTATE 70.
BY EVENING...FRONT SHOULD START TO SETTLE FURTHER SOUTHEAST...ACROSS
KENTUCKY...WITH MUCH DRIER AIR MOVING IN ALOFT. THUS...WILL PULL
POPS EXCEPT FAR SOUTH...CLOSER TO THE DEPARTING FRONT. ANOTHER WAVE
WILL DIG ACROSS THE LOWER GREAT LAKES OVERNIGHT...BUT MOISTURE LOOKS
TOO SHALLOW FOR ANY RAIN MENTION. HOWEVER...WITH THE RAIN THAT FALLS
TODAY PRECONDITIONING THE LOWER ATMOSPHERE...AND WINDS BECOMING
LIGHT TO CALM FROM THE NORTHWEST IN THE WAKE OF THE FRONT...SHOULD
SEE SOME FOG AND OR LOW STRATUS OVERNIGHT.
WILL LEAN TOWARDS THE COOLER 00Z NAM MOS AND ALLBLEND TODAY FOR
HIGHS...ESPECIALLY NORTHWEST...WITH THE CLOUDS FROM MORNING
CONVECTION HANGING AROUND AND FRONT PASSING THROUGH. MEANWHILE...A
BLEND LOOKS GOOD TONIGHT WITH FOG AND LOW CLOUDS OPPOSING LIGHT COLD
ADVECTION.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
ISSUED AT 232 AM EDT TUE JUL 8 2014
MAIN FOCUS TO THE EXTENDED WILL BE ON TEMPERATURES AND CLOUD COVER.
00Z MODELS IN GOOD AGREEMENT THAT SURFACE HIGH PRESSURE WILL SLIDE
EAST FROM THE MISSISSIPPI VALLEY TO THE LOWER GREAT LAKES AND OHIO
VALLEY WEDNESDAY NIGHT AND SHOULD RESULT IN DRY AND COOL WEATHER FOR
CENTRAL INDIANA. COULD STILL BE SOME LINGERING FOG OR STRATUS
WEDNESDAY MORNING ALONG WITH DIURNAL CU. OTHERWISE...THERE SHOULD BE
LITTLE CLOUD COVER FROM WEDNESDAY EVENING AND ON.
WENT WITH TEMPERATURES BELOW GUIDANCE BASED ON COLD AIR ADVECTION
AND LOW LEVEL THERMAL PROGS. THIS TRANSLATES TO AFTERNOON HIGHS IN
THE UPPER 70S NORTH TO THE LOWER 80S SOUTH. OVERNIGHT LOWS SHOULD
DIP TO THE UPPER 50S ACROSS ALL BUT THE CITY AND FAR SOUTHERN TIER
BY WEDNESDAY NIGHT AS SKIES CLEAR.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ISSUED AT 315 AM EDT TUE JUL 8 2014
AFTER A DRY MID TO LATE WEEK...THE AREA WILL RETURN TO A MORE ACTIVE
PATTERN WITH ONE OR MORE FRONTAL SYSTEMS AND SEVERAL UPPER LEVEL
DISTURBANCES CRESTING THE WEAK RIDGING TO THE WEST AND BRINGING
ALMOST DAILY SHOWER AND THUNDERSTORM CHANCES TO THE AREA.
THERE WILL ALMOST CERTAINLY BE DRY PERIODS...BUT AT THIS POINT IT IS
FAR TOO SOON TO TIME INDIVIDUAL DISTURBANCES AND CANNOT RELIABLY
IMPROVE UPON REGIONAL INITIALIZATION.
TEMPS SHOULD BE NEAR NORMAL FOR THE TIME OF YEAR.
&&
.AVIATION /DISCUSSION FOR THE 08/12Z TAFS/...
ISSUED AT 703 AM EDT TUE JUL 8 2014
VFR THROUGH THE PERIOD UNTIL SOME POSSIBLE MVFR FOG LATE IN THE
PERIOD.
THUNDERSTORMS HAVE ESSENTIALLY ENDED AT ALL SITES...ALTHOUGH SOME
SHOWERY ACTIVITY COULD PERSIST FOR ANOTHER FEW HOURS. THIS ACTIVITY
SHOULD PRECLUDE WIDESPREAD CONVECTIVE ACTIVITY AGAIN LATER IN THE
DAY...AND WILL NOT CARRY ANYTHING BEYOND VCSH THE FIRST FEW HOURS.
WINDS WILL BECOME GUSTY TODAY MAINLY OUT OF THE WEST OR WEST
SOUTHWEST...SOMEWHERE IN THE LOW TO MID 20KT RANGE. THESE GUSTS WILL
SUBSIDE IN THE EVENING IN TYPICAL FASHION.
CLEARING SKIES...WEAKENING WINDS AND PRIOR RAIN MAY RESULT IN SOME
MVFR FOG AT THE OUTLYING SITES TONIGHT...AND HAVE INCLUDED THIS ALL
BUT IND WHERE WINDS SHOULD STAY A BIT HIGHER.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM...NIELD
AVIATION...NIELD
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 8, 3:45 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 AM EDT TUE JUL 8 2014
INZ021-028>031-035>049-051>057-060>065-067>072-091000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
445 AM EDT TUE JUL 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: THUNDERSTORMS ARE LIKELY TODAY AND WILL BE ENDING THIS
EVENING.
HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...DAMAGING WINDS AND LARGE
HAIL. PATCHY FOG.
TIMING: THUNDERSTORMS TODAY AND ENDING THIS EVENING. PATCHY FOG
AFTER MIDNIGHT TONIGHT.
DISCUSSION: AN APPROACHING FRONTAL SYSTEM AND WARM...MOIST AND UNSTABLE
AIR WILL RESULT IN INCREASING CHANCES OF THUNDERSTORMS THIS MORNING.
SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. BRIEF HEAVY RAIN IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
OUTLOOK: THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH
MONDAY.
DISCUSSION: A FRONTAL SYSTEM WILL SLIDE SOUTHEAST ACROSS THE AREA
LATE THIS WEEKEND AND INTERACT WITH A WARM...MOST AND UNSTABLE
ATMOSPHERE BRINGING CHANCES FOR THUNDERSTORMS TO THE AREA STARTING
FRIDAY NIGHT. IT IS TOO EARLY TO TELL IF ANY OF THE STORMS HAVE
THE POTENTIAL TO BE SEVERE...ALTHOUGH ANY STORM IS CAPABLE OF
DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
KOCH
In the hours before
Special weather statement, Jul 8, 3:45 AM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 AM EDT TUE JUL 8 2014
INZ052-053-060-061-080930-
CLAY-GREENE-OWEN-SULLIVAN-
445 AM EDT TUE JUL 8 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHERN
GREENE...OWEN AND SULLIVAN COUNTIES UNTIL 530 AM EDT...
AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SULLIVAN...OR 17 MILES EAST OF ROBINSON...
MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LINTON...
SPENCER...
SHELBURN...
DUGGER...
HYMERA...
VICKSBURG...
COALMONT...
JASONVILLE...
CLAY CITY...
WORTHINGTON...
COAL CITY...
SALINE CITY...
CENTER POINT...
PATRICKSBURG...
BOWLING GREEN...
FREEDOM...
MCCORMICKS CREEK STATE PARK...
DEVORE...
CAGLES MILL LAKE...
QUINCY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3926 8734 3926 8724 3933 8724 3948 8701
3947 8670 3912 8668 3895 8746 3896 8748
3905 8754 3910 8758
TIME...MOT...LOC 0845Z 239DEG 42KT 3908 8741
NIELDSpecial weather statement, Jul 8, 4:26 AM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 AM EDT TUE JUL 8 2014
INZ045>047-053>055-081030-
HENDRICKS-JOHNSON-MARION-MORGAN-OWEN-PUTNAM-
526 AM EDT TUE JUL 8 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HENDRICKS...JOHNSON...
MARION...MORGAN...NORTHEASTERN OWEN AND SOUTHERN PUTNAM COUNTIES
UNTIL 630 AM EDT...
AT 521 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MARTINSVILLE...OR 26 MILES
NORTH OF BLOOMINGTON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INDIANAPOLIS...
MOORESVILLE...
PLAINFIELD...
FRANKLIN...
SPEEDWAY...
GREENWOOD...
SOUTHPORT...
BEECH GROVE...
LAWRENCE...
MONROVIA...
CLAYTON...
CENTERTON...
LAKE HART...
BETHANY...
MORGANTOWN...
BROOKLYN...
WAVERLY...
TRAFALGAR...
AVON...
CAMBY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3969 8670 3993 8597 3992 8594 3941 8596
3934 8655 3934 8663 3936 8665 3933 8666
3933 8668 3932 8669 3947 8670 3949 8701
TIME...MOT...LOC 0926Z 241DEG 32KT 3956 8650
NIELDSpecial weather statement, Jul 8, 4:32 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 AM EDT TUE JUL 8 2014
INZ036-037-039-044>047-052-081015-
BOONE-CLAY-HAMILTON-HENDRICKS-MARION-MONTGOMERY-PARKE-PUTNAM-
532 AM EDT TUE JUL 8 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY...BOONE...
SOUTHWESTERN HAMILTON...NORTHERN HENDRICKS...NORTHERN MARION...
SOUTHEASTERN MONTGOMERY...SOUTHEASTERN PARKE AND PUTNAM COUNTIES
UNTIL 615 AM EDT...
AT 530 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BRAZIL...OR 21 MILES
NORTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENCASTLE...
DANVILLE...
BROWNSBURG...
LEBANON...
ZIONSVILLE...
CARMEL...
FISHERS...
CECIL HARDEN LAKE...
RUSSELLVILLE...
FILLMORE...
BAINBRIDGE...
CARPENTERSVILLE...
GROVELAND...
ROACHDALE...
LADOGA...
NORTH SALEM...
NEW ROSS...
JAMESTOWN...
LIZTON...
ADVANCE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4018 8656 4018 8641 3992 8596 3973 8662
3949 8703 3966 8726
TIME...MOT...LOC 0932Z 233DEG 52KT 3964 8700
MKSpecial weather statement, Jul 8, 4:42 AM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 AM EDT TUE JUL 8 2014
INZ028>030-035-081030-
CLINTON-FOUNTAIN-TIPPECANOE-WARREN-
542 AM EDT TUE JUL 8 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLINTON...
NORTHEASTERN FOUNTAIN...TIPPECANOE AND NORTHEASTERN WARREN COUNTIES
UNTIL 630 AM EDT...
AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSPORT...OR 21 MILES SOUTH OF
FOWLER...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAFAYETTE...
WEST LAFAYETTE...
PINE VILLAGE...
SHADELAND...
PURDUE UNIVERSITY...
DAYTON...
BATTLE GROUND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4057 8682 4047 8669 4043 8670 4043 8665
4037 8658 4021 8724 4039 8740 4048 8725
4048 8710 4057 8709
TIME...MOT...LOC 0943Z 244DEG 27KT 4033 8722
MKSpecial weather statement, Jul 8, 8:19 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 AM EDT TUE JUL 8 2014
INZ039>042-047>049-057-081400-
DELAWARE-HAMILTON-HANCOCK-HENRY-MADISON-MARION-RANDOLPH-RUSH-
919 AM EDT TUE JUL 8 2014
...STRONG THUNDERSTORM ADVISORY FOR DELAWARE...EASTERN HAMILTON...
HANCOCK...HENRY...MADISON...NORTHEASTERN MARION...WESTERN RANDOLPH
AND NORTHERN RUSH COUNTIES UNTIL 1000 AM EDT...
AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
ELWOOD TO 5 MILES EAST OF INDIANAPOLIS...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ANDERSON...
MUNCIE...
ALEXANDRIA...
GREENFIELD...
NEW CASTLE...
WINCHESTER...
LAPEL...
MCCORDSVILLE...
ORESTES...
FORTVILLE...
CUMBERLAND...
EDGEWOOD...
RIVER FOREST...
SUMMITVILLE...
INGALLS...
WOODLAWN HEIGHTS...
COUNTRY CLUB HEIGHTS...
PENDLETON...
NEW PALESTINE...
SPRING LAKE...
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4000 8503 4000 8519 3979 8521 3978 8530
3962 8530 3966 8563 3970 8564 3970 8593
3973 8620 4022 8591 4022 8586 4030 8586
4036 8583 4027 8493
TIME...MOT...LOC 1319Z 276DEG 47KT 4019 8578 3980 8602
SMFLocal storm report, Jul 8, 8:21 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 AM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM TSTM WND GST 7 SW INDIANAPOLIS 39.72N 86.29W
07/08/2014 M53 MPH MARION IN ASOS
&&
MRDThunderstorm Wind, Hamilton
- When
- July 8, 8:28 AM EST
- Where
- Hamilton County, 1.49 mi W of Indianapolis Metro A
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.928, -86.078
A National Weather Service survey revealed trees laying down facing east-southeast due to damaging thunderstorm wind gusts. Additionally, a heavy trailer was moved 5 feet to the southeast and flag poles were facing northeast. This suggests a divergent flow pattern which is typical of a microburst with storm motion to the east-northeast.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, July 8 to 9, 20144 deaths · $1.1 million · EF2 · 29 events
- Damaging Winds in Maryland, July 8, 20141 death · 8 injured · $16,000 · 55 kt wind · 16 events
- Tornado and Damaging Winds in Pennsylvania, July 8, 2014$57,000 · EF2 · 35 events
- Tornado and Hail in West Virginia, July 8, 20141 injured · $944,000 · EF1 · 35 events
- Damaging Winds in New York, July 8, 2014$818,000 · 57 kt wind · 60 events
- Tornadoes and Damaging Winds in West Virginia, July 8, 20142 injured · $355,000 · EF1 · 24 events
- Tornado and Hail in Pennsylvania, July 8, 2014$212,000 · EF1 · 42 events
- Tornadoes and Damaging Winds in Pennsylvania, July 8, 2014$415,000 · EF1 · 17 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 8, 20142 injured · $177,000 · 61 kt wind · 31 events
- Hail and Damaging Winds in Vermont, July 8, 2014$704,000 · 60 kt wind · 16 events
- Tornadoes and Damaging Winds in Ohio, July 8, 2014$329,000 · EF1 · 7 events
- Flash Flooding and Hail in Arkansas, July 8 to 9, 2014$605,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536868.